Drug-induced agranulocytosis is a clinical entity characterized by a selective reduction of circulating neutrophils, usually to a level < 0.2 × 109/1 in relation to the administration of the drug. Quinidine is an antiarrhythmic agent widely used on an outpatient basis with some well-known hematological side effects. Its midterm administration has been related to a few cases of agranulocytosis. Herein, we describe the case of a 60-year-old man with atrial fibrillation who presented quinidine-induced agranulocytosis of abrupt onset only 3 days after the exposure to the drug, recovering normal levels of neutrophils during the 3rd hospitalization day. Pathogenic mechanisms are discussed.
This content is only available via PDF.
© 1990 S. Karger AG, Basel
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.